OK, so I'm pretty much off of my pain meds (I just take 1 or 2 a day). But when I do take them they make me really sick, either extremely nauseous or actually throwing up. I have lost about 10-12 lbs since the surgery (2 weeks ago) and didn't need to lose an ounce. I put my jeans on for the first time since surgery today and they are BAGGY! Trust me, they're not supposed to be this baggy! Does anyone have any suggestions? I've tried eating with the pain meds, eating about 1/2 hour before I take the pain meds. I don't know what else to try. I was on Vicodin HP, and yesterday asked my doc to switch me to something else. He gave me some Darvocets, which I know is a much milder pain med, but I'm scared to take them because they might make me throw up again! Has anyone had these before, and did they make you sick? If they did, was there anything you could do to prevent it? Thanks!
I had major major problems with the meds after my surgery too. I actually was in withdrawl from them since I had cut back so far and didn't even know it. And anytime I took a percocet, I would get soooooo sick and have horrible stomach pain.
Well, my doctor put me on tramadol, I think it is the generic word for something else. It didn't make me sick taking it and helped. I had to get over the initial withdrawls from the percs too. But anyway, the tramadol helped or I would just take nothing at all. I didn't have major pain so I would either take one a day or deal with the pain/stiffness and all.
Come to find out, I got SUPER sick! I mean really back so nauseaus and puking, more than I had ever been sick before. I went to the hospital and they gave me an IV for dehydration cause they think I also had the flu later on but he reason it was so bad was cause I got gastritis and the start of an ulcer from those meds. It is taking awhile to get better to. (your stomach takes a long time to heal)
It was hell, I must say. So my advice to you would be that if you can go without the meds, do so. They wrecked my stomach. I too lost about 15 lbs. from this whole thing. I really didn't need that. I had already only weighed 125 and was 5'7 1/2'" so it wasn't a pretty sight. I'm doing a lot better now and eating.
Sorry to ramble but I know how it feels it and it stinks. Just try to take as little of them as possible and don't just eat a snack with them, eat a whole meal!!
Thanks guys! TxHunni, I just got switched from Vicodin HP to Darvocet, since I'm not needing nearly as many pain meds anymore. I do eat when I take them. I just tried my first Darvocet today, and so far it hasn't made me sick (knock on wood). It made me a little nauseous, but that may have been the mental thing too.
Betty, I didn't know you could get phenegran. They gave it to me in the hospital, and it helped a lot. I thought it was just an injectable med. If the new meds still make me sick, I'll be sure to ask about that.
Mistina, you sound A LOT like me! That's just about how sick I've been from these stupid meds. I'm trying not to take many meds. I've always been someone who wouldn't even take an aspirin, until this whole back thing started. Now that it's looking like there's a light at the end of the tunnel, I'm trying to get back to that. Meds can really destroy your body! Glad to hear you're feeling better and eating. How is your back feeling?
Hi Jessie ... I am actually on what you are on now. I think I have the generic version of Darvocet. Mine are called Propoxyphene but I am pretty sure that mine are the generics for Darvocet. They made me feel sick when I first started them. So, now ... when I take them I always eat something first. Since I have been eating with them, I haven't felt sick. I always eat first then take them right when I am done eating. I hope that they are helping you and I hope that you aren't feeling sick with them.
Tifferzz, I have the generic version also. I took two today, and they did a pretty good job of helping my pain (which isn't too bad considering my fusion was only 2 weeks ago) and did not make me sick. Thank goodness! I made sure to eat something before I took them (one after lunch and one after dinner) and I am just so relieved to have something that doesn't make me constantly nauseous! Thanks so much for your help, I really appreciate it!
Before surgery I had many difficulties with nausea and meds. I would take them, then four hours later throw up. I found a combination of constipation and caffiene were the problems. I went from Vicodin, to Lortabs, to Percocets, to Bextra, to something else. After I got my bms under control I no longer got sick(I also started caff. free drinks). Now I will if I accidently take a dosage that is simply too high. We can get sick if we don't need the amount of meds given. Maybe you need a lesser dosage pain med like Vicodin fives or percocet fives. Something not so strong. Darvocet is pretty strong. I can't take percocet tens anymore, I am now on seven point fives. If you are weaning off meds try a not so strong dose.
Wow, you have lost a lot of weight, in a way, I envy you. I gained five pounds.
Mel, I think you're right about the strength of the meds making me sick. I was on the Vicodin HP, which is Vicodin 10, until a couple of days ago, and I think that was way too much for me. I don't think I needed something that strong, plus I think it was too much for my body size (I'm 5'3 and about 110 lbs now). I didn't think Darvocet was that strong, guess I was wrong! So far they're not making me sick though, and they're helping even with the zingers I'm having. Thanks for the help- I really appreciate it!
well I am sure glad you are feeling better! I am 5'6" and WAS 129. I am now 134 (UGH!) and it is so true that size and type of pain can effect what kind of meds work and when they work. I hope you keep your pain at bay (plus the zingers ) and keep from getting sick.